Alert archive / California / High Wind Watches in 2011
High Wind Watch 10, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 14, 2011, 9:21 PM PST for 4 counties in California. It took effect at Dec 16, 2011, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2011, 9:21 PM PST (05:21 UTC)
- In effect from
- Dec 16, 2011, 4:00 AM PST
- Expired
- Dec 15, 2011, 1:34 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS76 KSGX 150521 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 921 PM PST WED DEC 14 2011 ...POTENTIALLY STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY MORNING THROUGH SATURDAY AFTERNOON... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH CALIFORNIA AND INTO NORTHWEST MEXICO LATE THURSDAY INTO SATURDAY. STRONG WINDS ON THE BACK SIDE OF THE LOW AND INCREASING SURFACE PRESSURE GRADIENTS WILL GENERATE STRONG GUSTY OFFSHORE WINDS EARLY FRIDAY MORNING INTO SATURDAY AFTERNOON. NORTHEAST WINDS ON FRIDAY WILL IMPACT PORTIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. AS THE LOW PROGRESSES SLIGHTLY WEST LATE FRIDAY...WINDS WILL TURN TO THE EAST AND STRENGTHEN ACROSS THE SAN DIEGO COUNTY MOUNTAINS. HOWEVER...LARGE UNCERTAINTY IN THE STRENGTH OF THE WINDS REMAINS DUE TO UNCERTAINTIES IN THE TRACK OF THE LOW. CAZ048-055-057-151400- /O.CAN.KSGX.WI.Y.0047.111216T1200Z-111217T2100Z/ /O.NEW.KSGX.HW.A.0010.111216T1200Z-111217T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 921 PM PST WED DEC 14 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: EARLY FRIDAY MORNING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS 55 TO 60 MPH. OCCASIONAL LOCAL GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE IN THE MOST FAVORED LOCATIONS...INCLUDING THROUGH AND BELOW THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT AND MODJESKA CANYONS IN THE SANTA ANA MOUNTAINS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATES 15...215...10...AND HIGHWAYS 210...60...AND 91. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ058-151400- /O.CAN.KSGX.WI.Y.0047.111216T1500Z-111217T2100Z/ /O.NEW.KSGX.HW.A.0010.111217T0600Z-111217T2100Z/ SAN DIEGO COUNTY MOUNTAINS- 921 PM PST WED DEC 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: FRIDAY EVENING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF EAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS EXPECTED THROUGH THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 8 AND HIGHWAY 78. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-151400- /O.CAN.KSGX.WI.Y.0047.111216T1500Z-111217T2100Z/ /O.NEW.KSGX.HW.A.0010.111216T1200Z-111217T2100Z/ RIVERSIDE COUNTY MOUNTAINS- 921 PM PST WED DEC 14 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: EARLY FRIDAY MORNING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS EXPECT NEAR THE BANNING PASS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
2 follow-up statements
754 WWUS76 KSGX 151050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PST THU DEC 15 2011 ...POTENTIALLY STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY MORNING THROUGH SATURDAY AFTERNOON... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH CALIFORNIA AND INTO NORTHWEST MEXICO LATE THURSDAY INTO SATURDAY. STRONG WINDS ON THE BACK SIDE OF THE LOW AND INCREASING SURFACE PRESSURE GRADIENTS WILL GENERATE STRONG GUSTY OFFSHORE WINDS EARLY FRIDAY MORNING INTO SATURDAY AFTERNOON. NORTH TO NORTHEAST WINDS ON FRIDAY WILL IMPACT PORTIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. AS THE LOW PROGRESSES SLIGHTLY WEST LATE FRIDAY...WINDS WILL TURN MORE EASTERLY...AND STRENGTHEN ACROSS THE SAN DIEGO COUNTY MOUNTAINS. HOWEVER...LARGE UNCERTAINTY IN THE STRENGTH OF THE WINDS REMAINS DUE TO UNCERTAINTIES IN THE TRACK OF THE LOW. CAZ048-055>057-152200- /O.CON.KSGX.HW.A.0010.111216T1200Z-111217T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 250 AM PST THU DEC 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING: EARLY FRIDAY MORNING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. OCCASIONAL LOCAL GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE IN THE MOST FAVORED LOCATIONS...INCLUDING THROUGH AND BELOW THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT AND MODJESKA CANYONS IN THE SANTA ANA MOUNTAINS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATES 15...215...10...AND HIGHWAYS 210...60...AND 91. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ058-152200- /O.CON.KSGX.HW.A.0010.111217T0600Z-111217T2100Z/ SAN DIEGO COUNTY MOUNTAINS- 250 AM PST THU DEC 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: FRIDAY EVENING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF EAST WINDS 25 TO 35...MPH WITH GUSTS UP TO 60 MPH. STRONGEST WINDS WILL MOST LIKELY BE THROUGH THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 8 AND HIGHWAY 78. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
824 WWUS76 KSGX 152134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST THU DEC 15 2011 ...STRONG GUSTY NORTHEAST TO EAST WINDS FRIDAY MORNING THROUGH SATURDAY AFTERNOON... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH CALIFORNIA AND INTO NORTHWEST MEXICO LATE TODAY INTO SATURDAY. STRONG WINDS ON THE NORTH SIDE OF THE LOW AND INCREASING SURFACE PRESSURE GRADIENTS WILL GENERATE STRONG GUSTY OFFSHORE WINDS EARLY FRIDAY MORNING INTO SATURDAY AFTERNOON. NORTH TO NORTHEAST WINDS ON FRIDAY WILL IMPACT PORTIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. AS THE LOW EVOLVES LATE FRIDAY...WINDS WILL TURN MORE EASTERLY...AND STRENGTHEN ACROSS THE SAN DIEGO COUNTY MOUNTAINS. WINDS ARE EXPECTED TO PEAK LATE FRIDAY. CAZ058-160615- /O.UPG.KSGX.HW.A.0010.111217T0600Z-111217T2100Z/ /O.NEW.KSGX.HW.W.0017.111217T0600Z-111217T2100Z/ /O.NEW.KSGX.WI.Y.0048.111216T2100Z-111217T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 134 PM PST THU DEC 15 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 10 PM FRIDAY TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 1 PM PST SATURDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: FRIDAY AFTERNOON INTO EARLY SATURDAY AFTERNOON. WINDS WILL INCREASE OUT OF THE EAST EARLY FRIDAY AFTERNOON AND PEAK FRIDAY EVENING. * WINDS: AREAS OF EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING 25 TO 35...MPH WITH GUSTS UP TO 60 MPH. STRONGEST WINDS WILL MOST LIKELY BE THROUGH THE HIGHWAY 78 AND INTERSTATE 8 CORRIDORS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 8 AND HIGHWAY 78. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-055>057-160615- /O.UPG.KSGX.HW.A.0010.111216T1200Z-111217T2100Z/ /O.NEW.KSGX.HW.W.0017.111216T1200Z-111217T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 134 PM PST THU DEC 15 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM FRIDAY TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 1 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY FRIDAY MORNING INTO EARLY SATURDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. OCCASIONAL LOCAL GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE IN THE MOST FAVORED LOCATIONS...INCLUDING THROUGH AND BELOW THE CAJON AND BANNING PASSES IN THE INLAND EMPIRE AND THE FREMONT AND MODJESKA CANYONS IN THE SANTA ANA MOUNTAINS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATES 15...215...10...AND HIGHWAYS 210...60...AND 91. WATCH FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 14, 9:20 PM PST, 1 minute earlier.
Area forecast discussion, Dec 14, 9:20 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PST WED DEC 14 2011
.SYNOPSIS...
MOSTLY CLEAR AND COLD OVERNIGHT WITH PATCHY FOG IN THE INLAND
VALLEYS. COLD AND UNSETTLED WEATHER RETURNS THURSDAY AFTERNOON AND
FRIDAY WITH A CHANCE FOR RAIN. SHOWERS COULD LINGER IN THE NORTHERN
MOUNTAINS THROUGH SATURDAY. PERIODS OF STRONG AND GUSTY NORTH TO
NORTHEAST WINDS ARE ALSO EXPECTED FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...MAINLY IN THE INLAND AREAS. FAIR AND DRIER SUNDAY AND
MONDAY. ANOTHER TROUGH MAY BRING A RETURN OF COOL AND UNSETTLED
WEATHER FOR TUESDAY AND WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
LOW CLOUDS HAVE MOSTLY CLEARED OVER THE REGION THIS EVENING AND A
BAND OF HIGH CLOUDS IS BEGINNING TO MOVE INTO SOUTHERN CALIFORNIA
FROM THE NORTHWEST. PATCHY FOG MAY FORM IN THE INLAND VALLEYS
OVERNIGHT...OTHERWISE TONIGHT WILL BE MOSTLY CLEAR AND
COOL...ESPECIALLY IN THE MOUNTAINS WHERE LOWS WILL EASILY DIP INTO
THE MID TEENS TO UPPER 20S.
THURSDAY SHOULD START OUT NICELY...THEN A CLOSED LOW CURRENTLY JUST
OFF THE COAST OF THE CA/OR BORDER WILL DROP SOUTH-SOUTHEAST ALONG
THE CA/NV BORDER BEFORE SETTING INTO SOUTHEASTERN CA THURSDAY
AFTERNOON. INCREASING LOW TO MID LEVEL MOISTURE AND LARGE SCALE
ASCENT ASSOCIATED WITH THE LOW WILL BRING A CHANCE OF RAIN AND
MOUNTAIN SNOW LATE THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING.
SHOWERS WILL BE CONFINED TO AREAS OVER AND WEST OF THE MOUNTAINS
DURING THIS PERIOD. ACCUMULATIONS WILL GENERALLY BE ONE-TENTH INCH
OR LESS IN THE COASTAL AREAS AND VALLEYS...WITH UP TO ONE-QUARTER
INCH IN THE MOUNTAINS. LOCAL AMOUNTS TO ONE-THIRD INCH ARE POSSIBLE
ON THE WEST FACING COASTAL SLOPES OF THE MTNS. WRAP-AROUND MOISTURE
AND STRONG UPSLOPE FLOW COULD CONTINUE SHOWERS INTO SATURDAY ON THE
DESERT SLOPES OF THE MOUNTAINS. SNOWFALL ABOVE 5000 FT WILL BE
AROUND ONE TO THREE INCHES. DEPENDING ON THE LOCATION AND AMOUNT OF
WRAP-AROUND MOISTURE THERE COULD BE LOCALLY HIGHER AMOUNTS.
BEYOND THURSDAY EVENING...MODEL SOLUTIONS BEGIN TO DIVERGE REGARDING
THE PLACEMENT OF THE LOW. THE 12Z EC IS A BIT LESS PROGRESSIVE WITH
THE SOUTHEASTERN TRACK...BRINGING THE CENTER OF THE LOW OVER EXTREME
SOUTHERN CALIFORNIA...WHILE THE 00Z NAM/00Z GFS CONTINUE TO BRING
THE LOW INTO THE NORTHERN GULF OF CALIFORNIA. REGARDLESS...GUSTY
NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE LOW AS IT MOVES
SOUTH OF THE AREA. THE STRENGTH OF THE WINDS AND THE AREAS IMPACTED
BY THESE WINDS WILL ULTIMATELY DEPEND ON THE TRACK OF THIS LOW.
BASED ON NAM/GFS SOLUTIONS...THERE IS THE POTENTIAL FOR WIND GUSTS
IN EXCESS OF 60 MPH IN WIND PRONE PORTIONS OF THE SAN BERNARDINO AND
RIVERSIDE MOUNTAINS...INLAND EMPIRE...AND SANTA ANA MOUNTAINS AND
FOOTHILLS. THE GFS/NAM THEN MOVE THIS LOW SLIGHTLY WEST LATE FRIDAY
INTO SATURDAY...WITH WINDS ALOFT TURNING TO THE EAST. THIS WILL
PROVIDE UPPER LEVEL SUPPORT FOR STRONG GUSTY WINDS IN THE SAN DIEGO
COUNTY MOUNTAINS. THE CAVEAT IS THAT THE CURRENT EC TRACK PLACES THE
STRONGEST MID LEVEL WINDS TO THE NORTH AND WEST OF THE
REGION...MEANING WINDS WOULD BE MUCH WEAKER IN OUR AREA. HAVE
CHANGED THE WIND ADVISORY TO A HIGH WIND WATCH FOR THE MOUNTAINS AND
THE INLAND EMPIRE TO HIGHLIGHT THE POTENTIAL OF STRONGER WINDS.
HOWEVER...THERE IS STILL LARGE UNCERTAINTY DUE TO DIFFERENCE IN THE
MODELS.
WINDS WILL QUICKLY DECREASE SATURDAY AFTERNOON. THE LOW FINALLY
BEGINS TO MOVE OFF TO THE EAST SUNDAY AFTERNOON...WITH SHORT WAVE
RIDGING BRINGING FAIR WEATHER SUNDAY AND MONDAY. A WEST-TO-EAST
ORIENTED TROUGH IS POISED TO MOVE SOUTH INTO THE REGION LATE MONDAY
INTO THE MIDDLE OF NEXT WEEK...POSSIBLY BRINGING THE RETURN OF
UNSETTLED WEATHER.
&&
.AVIATION...
150400Z...CLOUDS HAVE CLEARED AND MOSTLY CLEAR AND VFR CONDITIONS
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR PATCHY FOG MAINLY
IN INLAND VALLEYS OVERNIGHT. CLOUDS WITH BASES AOA 8000 FEET WILL
INCREASE FROM THE NORTH THURSDAY AFTERNOON AND LOWER CLOUDS BASED
AROUND 3000 FEET WILL DEVELOP IN THE COASTAL BASIN AFTER 00Z. THIS
WILL LEAD TO A FEW SHOWERS POSSIBLE. STRONG NORTH TO NORTHEAST WINDS
WILL DEVELOP THROUGH AND BELOW THE SAN BERNARDINO MOUNTAINS
OVERNIGHT THURSDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM 10 PM FRIDAY TO 1 PM PST SATURDAY
FOR THE SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM 4 AM FRIDAY TO 1 PM PST SATURDAY
FOR THE SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA
ANA MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...SS
AVIATION/MARINE...MMHazardous weather outlook, Dec 14, 4:12 PM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 412 PM PST WED DEC 14 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-160015- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 412 PM PST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT RAIN AND MOUNTAIN SNOW IS POSSIBLE THURSDAY AFTERNOON INTO FRIDAY...MAINLY OVER AND WEST OF THE MOUNTAINS. THERE IS THE POTENTIAL FOR MODERATE SNOWFALL ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS SATURDAY AROUND THE BIG BEAR AREA. LOCALLY STRONG GUSTY NORTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING ACROSS PORTIONS OF THE SAN BERNARDINO MOUNTAINS...INLAND EMPIRE...AND SANTA ANA MOUNTAINS AND FOOTHILLS. LOCAL GUSTY EAST WINDS ARE POSSIBLE IN PORTIONS OF THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ON SATURDAY. ANOTHER CLOSED LOW COULD IMPACT THE AREA MONDAY INTO TUESDAY...HOWEVER THERE IS LARGE UNCERTAINTY IN THE TRACK OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 1:34 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 47 hr |
| Dec 15, 1:34 PM PST | Wind Advisory | SGX | Riverside, San Diego | 47 hr |
| Dec 15, 3:42 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 77 min |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.